Alert archive / Wisconsin / Winter Storm Warnings in 2007

Winter Storm Warning 8, NWS Milwaukee, WI

December 15, 2007Kenosha County, Milwaukee County, Racine County, Wisconsin

NWS Milwaukee, WI issued this winter storm warning at Dec 15, 2007, 5:53 PM CST for Kenosha County, Milwaukee County, Racine County, Wisconsin. It was in force for 9 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 15, 2007, 5:53 PM CST (23:53 UTC)
Expired
Dec 16, 2007, 3:22 AM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 6:09 PM CSTSNOW 3.5Caledonia, WISNOW DEPTH IS 11 INCHES.
Dec 15, 6:40 PM CSTSNOW 4Brown Deer, WI
Dec 15, 8:00 PM CSTSNOW 4Milwaukee Intl Arpt(Kmk, WI
Dec 15, 8:38 PM CSTSNOW 4Franksville, WI
Dec 15, 9:40 PM CSTSNOW 5.8West Allis, WI
Dec 15, 11:02 PM CSTSNOW 4.5Franksville, WIDRIFTING SNOW REPORTED.
Dec 16, 1:16 AM CSTSNOW 6.2Milwaukee Intl Arpt(Kmk, WI6.2 INCHES ON THE 15TH...13 INCHES ON THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 152353
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
553 PM CST SAT DEC 15 2007

...SNOW AND BLOWING SNOW ACROSS THE AREA TONIGHT...

.LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER
MISSISSIPPI VALLEY INTO OHIO TONIGHT. THIS FEATURE WILL CONTINUE
TO BRING SNOW TO SOUTHERN WISCONSIN. TOTAL STORM ACCUMULATIONS OF
4 TO 7 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS SOUTHEAST
OF THE INTERSTATE 43 CORRIDOR.

AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN 15
TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER
MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
SNOW FROM MAINLY MILWAUKEE AND SOUTH. FURTHER INLAND...WINDS WILL
STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND DRIFTING
SNOW AS WELL.

WIZ066-071-072-160700-
/O.UPG.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
/O.NEW.KMKX.WS.W.0008.071215T2353Z-071216T1200Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
553 PM CST SAT DEC 15 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT. SNOW
MAY BE HEAVY AT TIMES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 5
TO 7 INCHES ARE EXPECTED ALONG THE INTERSTATE 94 CORRIDOR FROM
MILWAUKEE SOUTH TO THE ILLINOIS BORDER.

NORTH WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 TO 25 MPH...
GUSTING TO 30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT
IN CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE
LAKESHORE WHERE WINDS WILL BE STRONGEST OVERNIGHT.

A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...
AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF
20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY.
TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A
WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WIZ059-060-064-065-069-070-160700-
/O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH-
INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
553 PM CST SAT DEC 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW WILL CONTINUE TO FALL ACROSS SOUTHERN WISCONSIN TONIGHT. SNOW
MAY BE HEAVY AT TIMES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 4
TO 7 INCHES ARE EXPECTED THROUGH TONIGHT. LESSER AMOUNTS ARE EXPECTED
NORTH AND WEST OF THE ADVISORY AREA.

NORTH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TONIGHT TO
BETWEEN 10 TO 20 MPH. THESE WINDS WILL RESULT IN AREAS OF BLOWING
AND DRIFTING SNOW OVERNIGHT.

A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BORGHOFF/MBK
5 follow-up statements
000 
WWUS43 KMKX 160145
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
745 PM CST SAT DEC 15 2007

...SNOW AND BLOWING SNOW ACROSS THE AREA TONIGHT...

.LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER 
MISSISSIPPI VALLEY INTO NORTHWEST OHIO TONIGHT. THIS FEATURE WILL
CONTINUE TO BRING SNOW TO SOUTHEASTERN WISCONSIN TONIGHT. TOTAL
STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE
HIGHEST AMOUNTS SOUTHEAST OF THE INTERSTATE 43 CORRIDOR WHERE LAKE
ENHANCEMENT IS EXPECTED.

AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN
15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER
MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
SNOW FROM MILWAUKEE AND SOUTH. FURTHER INLAND AND NORTH...WINDS 
WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND
DRIFTING SNOW AS WELL.

WIZ066-071-072-161000-
/O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
745 PM CST SAT DEC 15 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW WILL CONTINUE TO FALL ACROSS SOUTHEAST WISCONSIN TONIGHT. SNOW
MAY BE HEAVY AT TIMES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 5
TO 7 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

NORTH WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 TO 25 MPH...
GUSTING TO 30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL
RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY
NEAR THE LAKESHORE WHERE THE WINDS WILL BE STRONGEST.

A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...
AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF
20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY.
TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER
WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WIZ059-060-064-065-069-070-161000-
/O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH-
INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
745 PM CST SAT DEC 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW WILL CONTINUE TO FALL ACROSS PORTIONS OF SOUTHERN WISCONSIN
TONIGHT. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED
THROUGH TONIGHT...WITH THE HEAVIEST AMOUNTS SOUTHEAST OF I-43
WHERE SOME LAKE ENHANCEMENT IS EXPECTED. LESSER AMOUNTS ARE
EXPECTED NORTH AND WEST OF THE ADVISORY AREA.

NORTH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TO BETWEEN 10
TO 20 MPH. THESE WINDS WILL RESULT IN AREAS OF BLOWING AND
DRIFTING SNOW OVERNIGHT.

A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BORGHOFF
000 
WWUS43 KMKX 160357
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
957 PM CST SAT DEC 15 2007

...SNOW AND BLOWING SNOW ACROSS THE AREA TONIGHT...

.LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM THE LOWER
MISSISSIPPI VALLEY INTO NORTHWEST OHIO TONIGHT. THE SNOW HAS BEEN
DIMINISHING FROM WEST TO EAST THIS EVENING...HOWEVER A SECOND
SURGE OF SNOW IS LIKELY TO CLIP FAR SOUTHEAST WISCONSIN OVERNIGHT.
THIS SECOND SURGE OF SNOW WILL IMPACT AREAS MAINLY SOUTHEAST OF
I-43. TOTAL STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH
THE HIGHEST AMOUNTS SOUTHEAST OF I-43 WHERE LAKE ENHANCEMENT IS
ALSO EXPECTED.

AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN
15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER
MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
SNOW FROM MILWAUKEE AND SOUTH. FURTHER INLAND AND NORTH...WINDS
WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND
DRIFTING SNOW AS WELL.

WIZ066-071-072-161200-
/O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
957 PM CST SAT DEC 15 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW HAS BEEN ON A DIMINISHING TREND OVER THE PAST COUPLE
HOURS...HOWEVER A SECOND SURGE IN EASTERN ILLINOIS IS EXPECTED TO
ROTATE NORTH INTO THE WARNING AREA OVERNIGHT. TOTAL SNOW 
ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...GUSTING TO 30
MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT IN
CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE
LAKESHORE WHERE THE WINDS WILL BE STRONGEST.

A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...
AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF
20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY.
TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER
WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WIZ059-060-064-065-069-070-161200-
/O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH-
INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
957 PM CST SAT DEC 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW IS GRADUALLY DIMINISH THIS EVENING. HOWEVER...A SECOND SURGE
OF SNOW IS ANTICIPATED TO AFFECT AREAS SOUTHEAST OF I-43 OVERNIGHT.
TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE
HEAVIEST AMOUNTS SOUTHEAST OF I-43.

NORTH WINDS WILL INCREASE AFTER MIDNIGHT TO BETWEEN 10 TO 20 MPH.
THESE WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW
OVERNIGHT.

A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BORGHOFF
000 
WWUS43 KMKX 160455
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1055 PM CST SAT DEC 15 2007

...SNOW AND BLOWING SNOW CONTINUING ACROSS THE AREA TONIGHT...

.LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT TRACKS FROM SOUTHERN
INDIANA INTO NORTHWEST OHIO TONIGHT. THE SNOW HAS BEEN DIMINISHING
FROM WEST TO EAST THIS EVENING...HOWEVER LIGHT LAKE EFFECT SNOW
SHOWERS HAVE BECOME EVIDENT NEAR THE WESTERN SHORE OF LAKE
MICHIGAN LATE THIS EVENING.

IN ADDITION TO LIGHT LAKE EFFECT SNOW...A SECOND SURGE OF SYSTEM 
SNOW IS LIKELY TO CLIP FAR SOUTHEAST WISCONSIN OVERNIGHT. THIS
SECOND SURGE OF SNOW WILL IMPACT AREAS MAINLY SOUTHEAST OF I-43.
TOTAL STORM ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE
HIGHEST AMOUNTS SOUTHEAST OF I-43.

AS THE LOW STRENGTHENS...NORTH WINDS WILL INCREASE TO BETWEEN
15 TO 25 MPH...WITH GUSTS AROUND 30 MPH NEAR THE LAKESHORE AFTER
MIDNIGHT. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
SNOW FROM MILWAUKEE AND SOUTH. FURTHER INLAND AND NORTH...WINDS
WILL STRENGTHEN TO 10 TO 20 MPH...RESULTING IN SOME BLOWING AND
DRIFTING SNOW AS WELL.

WIZ066-071-072-161200-
/O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
1055 PM CST SAT DEC 15 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW HAS BEEN ON A DIMINISHING TREND OVER THE PAST COUPLE HOURS...
HOWEVER LIGHT LAKE EFFECT SNOW SHOWERS HAVE BECOME EVIDENT ON THE
WESTERN SHORES OF LAKE MICHIGAN THIS EVENING. 

IN ADDITION TO THE LAKE EFFECT SNOW...A SECOND SURGE OF SYSTEM
SNOW IN EASTERN ILLINOIS IS EXPECTED TO ROTATE NORTH INTO THE
WARNING AREA OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES
ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

NORTH WINDS WILL INCREASE TO BETWEEN 15 TO 25 MPH...GUSTING TO
30 MPH AT TIMES AFTER MIDNIGHT. THESE WINDS WILL RESULT IN
CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY NEAR THE
LAKESHORE WHERE THE WINDS WILL BE STRONGEST. WATCH FOR DRIFTING
SNOW ON OPEN STRETCHES OF ROADWAY OVERNIGHT.

A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...
AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF
20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY.
TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER
WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WIZ059-060-064-065-069-070-161200-
/O.CON.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH-
INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
1055 PM CST SAT DEC 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW IS GRADUALLY DIMINISH THIS EVENING. HOWEVER...LIGHT LAKE
EFFECT SNOW SHOWERS HAVE BECOME EVIDENT EAST OF A LINE FROM WEST
BEND TO LAKE GENEVA.

IN ADDITION TO THE LAKE EFFECT SNOW...A SECOND SURGE OF SYSTEM
SNOW IS ANTICIPATED TO AFFECT AREAS SOUTHEAST OF I-43 OVERNIGHT.
TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE
HEAVIEST AMOUNTS SOUTHEAST OF I-43.

NORTH WINDS WILL INCREASE AFTER MIDNIGHT TO BETWEEN 10 TO 20 MPH.
THESE WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW.
WATCH FOR DRIFTING SNOW ON OPEN STRETCHES OF ROADWAY OVERNIGHT.

A SNOW ADVISORY IS ISSUED WHEN SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BORGHOFF/MBK
000 
WWUS43 KMKX 160747
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
147 AM CST SUN DEC 16 2007

...SNOW AND BLOWING SNOW CONTINUING ACROSS THE AREA TONIGHT...

.STRONG LOW PRESSURE WAS MOVING NORTHEAST ACROSS WESTERN OHIO
EARLY THIS MORNING. THE LOW IS DEEPENING RAPIDLY AND WILL CAUSE
NORTHERLY WINDS TO INCREASE ACROSS SOUTHERN WISCONSIN. SNOW
ASSOCIATED WITH THIS LOW IS STILL IMPACTING FAR SOUTHEAST
WISCONSIN. ADDITIONALLY...THERE IS SOME LAKE EFFECT SNOW PUSHING
INTO THE FAR SOUTHEAST COUNTIES OF MILWAUKEE...RACINE AND KENOSHA. 

BRISK NORTHERLY WINDS GUSTING TO NEAR 30 MPH WILL CAUSE SOME
BLOWING AND DRIFTING SNOW. ALTHOUGH THE SNOW ADVISORY HAS BEEN
DROPPED...THE WINTER STORM WARNING WILL BE ALLOWED TO CONTINUE FOR
NOW.  

MANY ROADS REMAIN SNOW COVERED AND SLIPPERY AND THE BRISK NORTH
WINDS WILL CONTINUE TO PRODUCE DRIFTING SNOW. 

WIZ059-060-064-065-069-070-160900-
/O.CAN.KMKX.SN.Y.0008.000000T0000Z-071216T1200Z/
WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-ROCK-WALWORTH-
INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
147 AM CST SUN DEC 16 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SNOW ADVISORY. 

THE SNOW HAS DIMINISHED TO SCATTERED FLURRIES. MANY ROADS REMAIN
SNOW COVERED AND SLIPPERY AND GUSTY NORTH WINDS WILL GENERATE
DRIFTING SNOW. 

$$

WIZ066-071-072-161200-
/O.CON.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
147 AM CST SUN DEC 16 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

SNOW CONTINUES ACROSS FAR SOUTHEAST WISCONSIN. AN ADDITIONAL INCH
OR SO IS STILL POSSIBLE THROUGH THE OVERNIGHT HOURS...ESPECIALLY
ACROSS RACINE AND KENOSHA COUNTIES. BRISK NORTH WINDS GUSTING TO
AROUND 30 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. MANY
ROADS REMAIN SNOW COVERED AND SLIPPERY. 

A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...
 AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF
20 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY.
TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A
WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$
DAVIS
000 
WWUS43 KMKX 160922
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
322 AM CST SUN DEC 16 2007

...SNOWFALL CONTINUES TO DIMINISH...

.THE SNOW WILL CONTINUE TO DIMINISH ACROSS FAR SOUTHEAST WISCONSIN
THIS MORNING. WINTER STORMS CONDITIONS ARE NOT EXPECTED.

WIZ066-071-072-161030-
/O.CAN.KMKX.WS.W.0008.000000T0000Z-071216T1200Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
322 AM CST SUN DEC 16 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WINTER STORM WARNING. 

LIGHT SNOW WILL CONTINUE TO DIMINISH ACROSS FAR SOUTHEAST
WISCONSIN EARLY THIS MORNING...THUS THE WINTER STORM WARNING IS
BEING CANCELLED.

$$
COLLAR

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Dec 15, 2:47 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Dec 15, 2:47 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
247 PM CST SAT DEC 15 2007

.SHORT TERM...

CROSS SECTIONS SHOW STRONG FRONTOGENESIS IN SEVERAL LAYERS. ONE
AROUND 5 THSD FT...AND THE OTHER BETWEEN 9 AND 16 THSD
FT...SLOPING UPWARD SLIGHTLY FROM SOUTH TO NORTH. THE MID LEVEL
AREA IS IN THE SNOW GROWTH REGION AND ALSO IN AREA OF GREATEST
UPWARD MOTION. THIS IS CAUSING THE HIGH SNOW TO LIQUID RATIO.

DURING THE EVENING THE FRONTOGENESIS AREA IS MAINLY IN THE 8 TO 20
THSD FT AREA...WITH SOME LOW LEVEL FRONTOGENESIS MAINLY IN THE FAR
SOUTHEAST.

SOME LAKE ENHANCEMENT WILL ALSO BE OCCURRING. HAVE INCREASED SNOW
AMOUNTS TO THE 2 TO 5 INCH RANGE MUCH OF SOUTHEAST AND FAR SOUTH
CENTRAL WISCONSIN WITH 6 INCHES IN THE FAR SOUTHEAST.

18Z NAM CONTINUES THE TREND OF A MORE NORTHWEST TRACK WITH THE
SURFACE LOW...WITH 989 MB LOW OVER NORTH CENTRAL OHIO BY 12Z SUNDAY.

STRONG PRESSURE FALLS OF 4 TO 6 MB DURING LAST 3 HOURS EXTEND IN
TWO AXIS FROM SOUTHERN ILLINOIS TO NW INDIANA...AND ALSO FROM E
KENTUCKY INTO OHIO. THIS EVENING MODELS SHOWING STRONG UPPER
DIVERGENCE FROM EASTERN ILLINOIS ACROSS INDIANA...WITH MODERATE
DIVERGENCE INTO FAR SE WISCONSIN.

LATEST RADAR TRENDS SHOWING BAND OF HIGHEST RETURNS ACROSS
NORTHERN ILLINOIS INTO FAR SE WI. THIS IS A VERY DYNAMIC
SYSTEM...AND LATEST 18Z NAM PUTS AROUND 0.5 LIQUID EQUIVALENTS
SOUTH OF A MILWAUKEE TO LAKE GENEVA LINE...TO MONROE LINE.

THIS AGREES WELL WITH CURRENT TRENDS SEEN ON IR SATELLITE AND
REGIONAL RADAR DEPICTING DEFORMATION ZONE PRECIP.

.LONG TERM...

A BROAD QUASI-ZONAL JET STREAM WILL SETUP INTO THE MIDDLE OF NEXT
WEEK. MOSTLY DRY CONDITIONS ARE EXPECTED WITH A FEW WEAK SHORTWAVES.
ONE STRONGER SHORTWAVE IS EXPECTED TUESDAY/TUESDAY NIGHT MAINLY
ACROSS THE UPPER GREAT LAKES. SECOND ONE WHICH LATEST MODELS SHOW
IS WEAKER FOR THURSDAY...WHICH COULD BRING MIXED PRECIPITATION TO
THE REGION.

GFS AND ECMWF HAVE ANOTHER FAIRLY STRONG SHORTWAVE FOR NEXT WEEKEND.

&&

.AVIATION...
BAND OF LIGHT TO MODERATE SNOW ASSOCIATED WITH MID LEVEL
FRONTOGENESIS EXPECTED TO SLOWLY MOVE ACROSS THE REST OF SOUTHERN
WISCONSIN THROUGH TONIGHT. WILL MAINTAIN PREVAILING IFR VISIBILITIES
OF AROUND 1 1/2SM...WITH MVFR CEILINGS AROUND 1500 FEET...WITH THE
LIGHT SNOW THROUGH THE EARLY EVENING AT KMSN...AND THROUGH THE NIGHT
AT KMKE AND KENW. MAY SEE SOME LIFR VISIBILITIES OF AROUND 3/4SM AT
TIMES...AND CEILINGS OF AROUND 1000 FEET...IN THE HEAVIER SNOW
BANDS.

NEXT ISSUE WOULD BE GUSTY WINDS AS SURFACE LOW TO THE SOUTH AND EAST
DEEPENS AND INCREASES THE PRESSURE GRADIENT OVERNIGHT AND INTO
SUNDAY. NORTH TO NORTHWEST WINDS GUSTING FROM 25 TO 30 KNOTS
POSSIBLE WITH SHALLOW MIXING AFTER MIDNIGHT...ESPECIALLY NEAR KMKE
AND KENW.

&&

.MARINE...
WILL MAINTAIN SMALL CRAFT ADVISORY THROUGH SUNDAY. WINDS
WILL GRADUALLY BACK TO THE NORTH TONIGHT...AND THEN NORTHWEST ON
SUNDAY. CONSIDERED A GALE WARNING FOR LATE TONIGHT AND SUNDAY
MORNING...AS FORECAST SOUNDINGS SHOWED SOME POTENTIAL FOR NEAR 34
KNOT WIND GUSTS MIXING TO THE SURFACE FROM AROUND 1000 FEET.
HOWEVER...IT LOOKED MARGINAL AT BEST...AND THE BEST CHANCES WERE
ONLY FOR A FEW HOURS...SO WILL LEAVE THE SMALL CRAFT AS IS FOR NOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...SNOW ADVISORY UNTIL 6 AM CST SUNDAY FOR WIZ059-060-064>066-
     069>072.

LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...HENTZ
AVIATION/MARINE...WOOD
Hazardous weather outlook, Dec 15, 4:30 PM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
430 PM CST SAT DEC 15 2007

WIZ046-047-051-052-056>060-062>072-161030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
430 PM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT.

4 TO 6 INCHES OF SNOW ARE EXPECTED ACROSS SOUTHEAST WISCONSIN
THROUGH TONIGHT...MAINLY SOUTHEAST OF A BELGIUM...TO JOHNSON
CREEK...TO BRODHEAD LINE. A SNOW ADVISORY IS IN EFFECT THROUGH
TONIGHT FOR THIS AREA. LIGHTER AMOUNTS ARE EXPECTED TO THE NORTH AND
WEST. THE SNOW SHOULD BEGIN TO TAPER OFF ACROSS THE WEST
TONIGHT...AND IN THE EAST TOWARD DAWN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL MEASUREMENTS
WOULD BE APPRECIATED.

LMZ643>646-161030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
430 PM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR BRISK
WINDS...BACKING TO THE NORTH...AND HIGH WAVES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SMALL CRAFT ADVISORY WILL CONTINUE THROUGH SUNDAY...AND MAY BE
EXTENDED INTO SUNDAY NIGHT...FOR BRISK NORTHWEST WINDS AND HIGH
WAVES.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Dec 15, 5:04 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
504 PM CST SAT DEC 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     SNOW             PORT WASHINGTON         43.38N 87.87W
12/15/2007  E3.0 INCH        OZAUKEE            WI   LAW ENFORCEMENT

0450 PM     SNOW             JANESVILLE              42.68N 89.02W
12/15/2007  M3.2 INCH        ROCK               WI   TRAINED SPOTTER

0500 PM     SNOW             SLINGER                 43.33N 88.29W
12/15/2007  M4.0 INCH        WASHINGTON         WI   TRAINED SPOTTER

0500 PM     SNOW             FRANKSVILLE             42.76N 87.91W
12/15/2007  M2.5 INCH        RACINE             WI   TRAINED SPOTTER

&&

BORGHOFF
Local storm report, Dec 15, 5:06 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
506 PM CST SAT DEC 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     SNOW             3 WSW MADISON           43.07N 89.44W
12/15/2007  M2.7 INCH        DANE               WI   TRAINED SPOTTER

&&

BORGHOFF
Local storm report, Dec 15, 5:10 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
510 PM CST SAT DEC 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     SNOW             EAST TROY               42.79N 88.40W
12/15/2007  M3.0 INCH        WALWORTH           WI   TRAINED SPOTTER

&&

BORGHOFF
Local storm report, Dec 15, 5:23 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
523 PM CST SAT DEC 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     SNOW             BROOKFIELD              43.06N 88.12W
12/15/2007  M3.5 INCH        WAUKESHA           WI   TRAINED SPOTTER

0520 PM     SNOW             KENOSHA                 42.58N 87.82W
12/15/2007  M2.5 INCH        KENOSHA            WI   TRAINED SPOTTER

&&

BORGHOFF
Local storm report, Dec 15, 5:36 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
536 PM CST SAT DEC 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     SNOW             LANNON                  43.15N 88.16W
12/15/2007  E4.0 INCH        WAUKESHA           WI   PUBLIC

&&

FRANKS
Local storm report, Dec 15, 5:51 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
551 PM CST SAT DEC 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     SNOW             OCONOMOWOC              43.11N 88.50W
12/15/2007  M3.6 INCH        WAUKESHA           WI   NWS EMPLOYEE

&&

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 11:03 AM CSTSnow AdvisoryMKXJefferson, Kenosha, Milwaukee, Ozaukee, Racine, Rock and 3 more15 hr

Nearby

Winter Storm Warnings in Wisconsin, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.